2010: My year for The Migraine Problem: Now Gabapentin (Neurontin)

View previous topic View next topic Go down

2010: My year for The Migraine Problem: Now Gabapentin (Neurontin)

Post  riversidekid on Sat Aug 06, 2011 4:00 pm

First, I know it's 2011, but I really thought that I could find a 'solution' to my migraines in just one year. (I started seeing a doctor for migraines again in January 2010.)

I now have a prescription for Gabapentin but I haven't started a single one yet. Now that I have had a migraine for over 50 hours I want to start it.

IF it works for me, how long does it normally take before I would know if it helps or if I can deal with the side effects?

avatar
riversidekid

Posts : 32
Join date : 2010-04-20
Location : Atlanta, GA USA

Back to top Go down

hi there:

Post  Guest on Sun Aug 07, 2011 11:08 am

First, Gabapentin did not help me. BUT, it has helped some people. You may be one of those people. Just wanted to let you know that, for me, it had no side effects other than drowsiness. So, side effects for you may not be an issue. Hope this helps.

Guest
Guest


Back to top Go down

Re: 2010: My year for The Migraine Problem: Now Gabapentin (Neurontin)

Post  tortoisegirl on Sun Aug 07, 2011 2:14 pm

I'd ask your doctor, but most of these preventatives would take a couple months at the therapeutic dose. You may have been started at a lower dose with the intent to titrate up, as its dangerous to start these types of meds at a full dose. Some doctors like to start you on a dose and see you a month later before increasing, or some may like to give you titrating instructions and see you in 2-3 months. Depends on the doctor and medication. Its definitely a test of patience. Usually med side effects are worse at first, so if you at all can, stick it out. If you have specific questions, your doctor or pharmacist should be available to assist. Good luck!

tortoisegirl

Posts : 357
Join date : 2009-12-14
Location : Washington

Back to top Go down

Re: 2010: My year for The Migraine Problem: Now Gabapentin (Neurontin)

Post  riversidekid on Tue Aug 09, 2011 4:18 pm

tortoisegirl wrote:I'd ask your doctor, but most of these preventatives would take a couple months at the therapeutic dose. You may have been started at a lower dose with the intent to titrate up, as its dangerous to start these types of meds at a full dose. Some doctors like to start you on a dose and see you a month later before increasing, or some may like to give you titrating instructions and see you in 2-3 months. Depends on the doctor and medication. Its definitely a test of patience. Usually med side effects are worse at first, so if you at all can, stick it out. If you have specific questions, your doctor or pharmacist should be available to assist. Good luck!

All good advice, My doctor just said it varies. This isn't the first preventative I have tried this year or last, but each has it's own side effects. Three days and so far it's just weird, no real way to explain it, but not bad either. It seems I'm getting used to them a bit, the effects aren't nearly as prominent today as they were Sunday! We'll see what happens when I triple this dosage!
avatar
riversidekid

Posts : 32
Join date : 2010-04-20
Location : Atlanta, GA USA

Back to top Go down

gabapentin

Post  k8ate on Thu Aug 11, 2011 7:08 pm

Hello,
I have been on Gabapentin for about 4 years, and in that time, the frequency and intensity of my migraines has decreased by about 40%.
It also suppresses appetite, causes drowsiness. I personally lost weight from it, as it eliminated my appetite. Went from food-obssessed to not caring anymore- pretty cool!
I recently stopped it during the day due to drowsiness... just take at nighttime and just this week had back to back migraines MOn and today...so I am thinking it is time to increase it again during the day.
Give it at least 3-6 months to see if you get improvement, it is subtle and you will still get migraines, BUT they will be less painful and incapacitating.
Hope this helps a bit! keep us posted.
Kate- I am new here Smile

k8ate

Posts : 25
Join date : 2011-08-11

Back to top Go down

Re: 2010: My year for The Migraine Problem: Now Gabapentin (Neurontin)

Post  mattie on Fri Aug 12, 2011 8:37 am

Maybe because I had suffered for so many years without any relief but I knew within an hour that Neurontin was going to help. It did not stop the migraine completely but it took the edge off so I could at least function. I started with 100 mg & gradually added until I was at 3200 mg daily. I felt drowsy at first, which was a good thing, but after a few weeks that went away. I had never slept so well in my life as when I took Neurontin. The generic did not work for me & I have heard others say the same.

mattie

Posts : 104
Join date : 2010-12-12

Back to top Go down

Re: 2010: My year for The Migraine Problem: Now Gabapentin (Neurontin)

Post  riversidekid on Sun Aug 14, 2011 7:51 am

mattie & k8ate both: Thank you for those thoughts! I am really excited that these pills could actually reduce migraine frequency and even severity!

I am really tired of making plans and having to cancel at the last minute because I can't stand the site of a 2 watt nightlight or I'm "preying to the porcelain goddess." I have spent too many days in the bathroom (interior room with a towel under the door to block light) We bought our current condo (among other reasons) because it has a huge interior bathroom! A large rug and a pillow and it's actually a good "sick room."

Thanks for the encouragement!
avatar
riversidekid

Posts : 32
Join date : 2010-04-20
Location : Atlanta, GA USA

Back to top Go down

Re: 2010: My year for The Migraine Problem: Now Gabapentin (Neurontin)

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum